Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2001, 7:47 AM CDT for Marathon County, Wood County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2001, 7:47 AM CDT (12:47 UTC)
- Expired
- Jun 18, 2001, 8:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 181248 SVRGRB WIC073-141-181345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 747 AM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARATHON COUNTY IN WISCONSIN WOOD COUNTY IN WISCONSIN * UNTIL 845 AM CDT * AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED NEAR NIELSVILLE...OR 10 MILES WEST OF MARSHFIELD. THE STORM WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... MARSHFIELD AND SPENCER BY 810 AM CDT. AUBURNDALE BY 830 AM CDT. JUNCTION CITY BY 840 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4491 9034 4444 9049 4446 8983 4491 8982 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:45 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 18, 4:45 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT MON JUN 18 2001 RUNNING A LITTLE SHORT ON TIME THIS MORNING...SO WILL LIMIT DISCUSSION TO ONLY TODAY/TONIGHT PARTS OF THE FCST. OBVIOUS CONCERN IS SVR TSTM POTENTIAL. A LARGE MCS OVER S WI WAS SHIFTING EAST...POSING MAINLY A HVY RAINFALL THREAT THERE. TWO OTHER MCS'S WERE NOTED UPSTREAM...ONE OVER CNTRL MN ALONG THE H8 WARM FRONT...AND ANOTHER MOVG THROUGH EASTERN SD. PROFILER DATA SHOWS A 55-60 KT LLJ FEEDING INTO EASTERN NEB/NW IA...WHERE CAP WAS HOLDING. EXPECT THE LLJ TO PUNCH INTO S MN DURING THE NEXT FEW HOURS...EVENTUALLY INTERACTING WITH THE EASTERN SD MCS. WOULD EXPECT INTENSIFICATION OF THIS SYSTEM AS IT SHIFTS TOWARD CNTRL/NORTHERN WI THIS MORNING...RIDING THE STG BAROCLINIC ZONE NORTH OF THE WARM FRONT. STG SHEAR AND INCREASING INSTABILITY POINT TOWARD A PSBL SIGNIFICANT SVR WX EVENT ACROSS GRB CWA. HAVE PLACED CATEGORICAL POPS ACROSS OUR N CWA...WITH LIKELY POPS FARTHER SOUTH. DURING THE AFTERNOON...THE WARM FRONT SHOULD LIFT RAPIDLY NORTH ACROSS WI...WITH THE CAP LIKELY MAKING IT INTO OUR SOUTHERN COUNTIES. HAVE RAISED TEMPS A NOTCH OR TWO BASED ON EXPECTED POSN OF FRONT...AND TO BETTER MATCH THE VERY WARM FCST TEMPS JUST TO OUR SOUTH. TONIGHT...CAP MAY BE IN PLACE ACROSS A GOOD PART OF GRB CWA AHEAD OF THE APPROACHING COLD FRONT. ALSO...MAIN DYNAMICS QUICKLY LIFT NORTH INTO ONTARIO THIS EVG. MODELS AREN'T GENERATING A TREMENDOUS AMOUNT OF QPF ALONG THE FRONT AS IT MOVES THROUGH. I AM SOMEWHAT SKEPTICAL OF A MAJOR SVR EVENT THIS EVG...WITH THE PSBL EXCEPTION OF NC WI... WHICH MAY NOT GET CAPPED OFF. HOWEVER...GIVEN THE DEGREE OF INSTABILITY THAT WILL BE PRESENT AND THE VERY STG WIND FIELDS AT ALL LEVELS OF THE ATMOSPHERE...WOULD BE HARD PRESSED NOT TO KEEP A GOOD CHC OF TSTMS AND PSBL SVR WX IN THE FCST. HAVING SAID THAT...I STILL THINK THE BEST ACTION WILL BE DURING THE DAYTIME TODAY. COORD WITH ARX AND SPC...THANKS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 18, 6:00 AM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-181500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON JUN 18 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF THE FORECAST AREA TODAY AND THIS EVENING. A WARM FRONT WILL LIFT NORTH ACROSS WISCONSIN TODAY...LIKELY REACHING THE UPPER PENINSULA OF MICHIGAN EARLY THIS EVENING. SEVERAL CLUSTERS OF SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND NORTH OF THIS FRONTAL BOUNDARY TODAY. THE DEGREE OF WIND SHEAR AND INSTABILITY THAT WILL BE PRESENT SUGGEST A SIGNIFICANT THREAT OF SUPERCELL THUNDERSTORMS. A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS POSSIBLE...WITH DAMAGING WIND GUSTS TO 80 MPH AND VERY LARGE HAIL THE PRIMARY THREATS. HOWEVER... A FEW TORNADOES ARE ALSO POSSIBLE. LATER THIS AFTERNOON AND EVENING...WARM AIR IN THE MID-LEVELS OF THE ATMOSPHERE MAY BRIEFLY SUPPRESS THE THUNDERSTORM ACTIVITY ACROSS MUCH OF THE AREA. HOWEVER... AN APPROACHING COLD FRONT MAY BREAK THIS CAP...TRIGGERING MORE THUNDERSTORMS TONIGHT. SOME OF THESE STORMS COULD ALSO BECOME SEVERE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH W'WW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.